MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921550
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable event of stent buckled material, inside the patient.
 
Event or Problem Description
It was reported that during insertion, when the stent was pushed up using as positioner, the tail was bucked and failed to insert it.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable investigation results of stent buckled material, inside the patient.Block h11: the polaris ultra ureteral stent was returned for analysis.The reported event of stent buckled material is confirmed.During the visual, magnification inspection, and media inspection it was found that the stent shaft buckled.Regarding to the analysis performed to the returned device, it is possible to conclude that this issue could be caused by operational factors.If the positioner is advanced with excess force over the guidewire the stent can get buckled or accordioned resulting in a difficulty unable to advance the stent to the target site.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21549852
Report Number2124215-2025-12791
Device Sequence Number4402187
Product Code FAD
UDI-Device Identifier08714729124726
UDI-Public(01)08714729124726(17)270102(10)33129838
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921550
Device Catalogue NumberM0061921550
Device Lot Number0033129838
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale